| Catalog Number |
1400400-15 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Vascular Dissection (3160)
| Date of Event |
11/30/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported balloon rupture; however, the reported unexpected medical intervention appears to be related to circumstances of the procedure.The reported patient effect of dissection is listed in the coronary dilatation catheters (cdc), nc trek neo, instruction for use as a known patient effect.A conclusive cause for the reported patient effect of vascular dissection and the relationship to the device, if any, cannot be determined.The additional nc trek neo device referenced in b5 is filed under a separate medwatch report number.
Event or Problem Description
The procedure was to treat a lesion in the right coronary artery (rca).For pre-dilatation, a 4.0x15mm nc trek neo balloon dilatation catheter (bdc) was used; however, the balloon ruptured at 15 atmospheres (atm) during the first inflation.Therefore, the bdc was removed from the patient and a dissection was noted.Therefore, a 4.0x33mm xience stent was implanted without issue to treat the dissection.Then, a 4.5x12mm nc trek neo bdc was used for post dilatation; however, the balloon ruptured at 18 atm.The 4.5x12mm nc trek neo was removed from the patient and another same size nc trek neo balloon was used to complete the procedure.There was no adverse patient sequela.No additional information was provided.